t3

Hi again ,still on 50 mcg thyroxine and 20 mcg t3 once a day.

Having fuzzy headache all day.Do not know if it is because I am hypo at present (tsh ove r 7) or my increase from 10 mcg t3 to 20mcg .I have not taken it this morning ,but still have headache.I think I will take t3 tomorrow just 15mcg and raise slowly,or do you think 10 mcg am and 10 mcg pm will help headaches.Really want to stop thyroxine though ,how can I do this any ideas. So at aloss a gp does not know what to do,have to wait till may to see endo.Thanks again everyone.

3 Replies

oldestnewest
  • Susie, Can you have blood tests for TSH, FT4 and FT3 now to see what your levels are on 50mcg T4+20mcg T3? It would help ascertain whether your symptoms are due to undermedication.

    thyroiduk.org.uk/tuk/testin...

    I suggested a while back that because you are so sensitive to dose increases that you should be cautious and raise T3 by 5mcg increments. If you've skipped a dose this morning and the headache persists perhaps it is unrelated to T3? You could also try splitting T3 into 2 x10mcg doses 8-12 hours apart to see whether you feel improvement.

    If you want to stop thyroxine, you just stop taking it but you will need to raise T3 to compensate.

  • Thanks Clutter,have only been on raised dose for 2 weeks,due bloods in 4 weeks ,will let you know result.Still got bit of a headache .I will take meds in am but only 15 mcg t3 and raise slowly.Thankyou again

  • Susie, If the headache was due to raising T3 to 20mcg I think you would have had it within a day or two of raising. if you can stay on your current doses of 50mcg T4 + 20mcg T3 until your blood test in 4 weeks I think you'll get a better idea of where your levels are. Do try split dosing the T3 for a couple of days. If it doesn't improve symptoms then you can go back to once daily dosing.

You may also like...